Alert archive / Virginia / Tornado Warnings in 2009

Tornado Warning 16, NWS Wakefield, VA

June 4, 2009Brunswick County, Virginia

NWS Wakefield, VA issued this tornado warning at Jun 4, 2009, 3:10 PM EDT for Brunswick County, Virginia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2009, 3:10 PM EDT (19:10 UTC)
Expired
Jun 4, 2009, 3:45 PM EDT
In force
35 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

County Brunswick County, VA

The radar

The Norfolk radar (KAKQ), 74 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 2:52 PM EDTTornado WatchSPC4 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2009-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 123 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2009-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
123 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1008 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KAKQ 041910
TORAKQ
VAC025-041945-
/O.NEW.KAKQ.TO.W.0016.090604T1910Z-090604T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
310 PM EDT THU JUN 4 2009

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  NORTH CENTRAL BRUNSWICK COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 345 PM EDT

* AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR ORDSBURG...
  OR 10 MILES WEST OF MCKENNEY...MOVING EAST AT 10 MPH.

* THE TORNADO WILL BE NEAR...
  ORDSBURG BY 320 PM EDT...
  RAWLINGS BY 345 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING
FOR NORTHEAST NORTH CAROLINA AND SOUTHEASTERN VIRGINIA.

&&

LAT...LON 3697 7791 3698 7777 3696 7775 3684 7779
      3693 7793
TIME...MOT...LOC 1910Z 283DEG 8KT 3694 7790

$$

GINGRICH
1 follow-up statement
000 
WWUS51 KAKQ 041944
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
344 PM EDT THU JUN 4 2009

VAC025-041954-
/O.EXP.KAKQ.TO.W.0016.000000T0000Z-090604T1945Z/
BRUNSWICK VA-
344 PM EDT THU JUN 4 2009

...THE TORNADO WARNING FOR NORTH CENTRAL BRUNSWICK COUNTY WILL EXPIRE
AT 345 PM EDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING
FOR NORTHEAST NORTH CAROLINA AND SOUTHEASTERN VIRGINIA.

LAT...LON 3697 7791 3698 7777 3696 7775 3684 7779
      3693 7793
TIME...MOT...LOC 1944Z 283DEG 8KT 3692 7781

$$

GINGRICH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jun 4, 1:44 PM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jun 4, 1:44 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
144 PM EDT THU JUN 4 2009

.SYNOPSIS...
A COLD FRONT WILL DROP SOUTH THROUGH VIRGINIA THIS MORNING...THEN
STALL NEAR THE VIRGINIA NORTH CAROLINA BORDER THIS AFTERNOON. LOW
PRESSURE TRACKS ALONG THE STALLED FRONT...THROUGH EASTERN NORTH
CAROLINA...LATE THURSDAY NIGHT AND FRIDAY. THE LOW MOVES OFFSHORE
FRIDAY NIGHT...AND WILL BE FOLLOWED BY WEAK HIGH PRESSURE THAT
WILL SETTLE OVER THE REGION SATURDAY THROUGH MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SFC CDFNT ALIGNED NR THE FAR NRN BRDR OF FA...WL DROP S THIS
MRNG...STALLING INVOF VA-NC BRDR THIS AFTN/EVE. HIEST POPS (60-80%)
WL RMN OVR VA/MD CTYS TDA...AS SHRAS/PSBL T SPRD NEWD FM THE CNTRL
MTNS. SCT CNVTN PSBL OVR XTRM SE VA/NE NC. PTNTL FOR LCLLY HVY
RAINFALL FM CNVTN AS PWS INCRS TO JUST UNDER 2 ACRS FA. WL
MENTION IN HWO. HI TEMPS FM THE U60S/NR 70 N...U70S/L80S ACRS NE
NC.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
SFC LO PRES TRACKS NE ALG STALLED FM...FM NRN GA (THIS
EVE)...THROUGH SE VA/NE NC FRI MRNG...THEN ON NE S OF NEW ENG FRI
NGT. LRG AREA OF RA XPCTD TO MV NE W/ THE LO...W/ PTNTL FOR WDSRPD
1-2 IN AMTS. WL HV PDS OF RA NW OF LO TRACK...SHRAS/CHC T SE
THROUGH FRI. RA CHCS MAY TAPER OFF LT FRI INTO FRI NGT AS LO PRES
DEPARTS. 00Z/04 GFS NOW SUGGS THAT FNTL BNDRY BCMS STNRY INVOF SE
VA/NE NC FRI NGT THROUGH SAT AS M/U LVL SYS RMNS INVOF SE STATES.
THAT WOULD PTNTLLY LEAD TO CONTD OPPORTUNITY FOR AT LEAST SCTD
PCPN (THROUGH SAT) ACRS MNLY SE HALF OF FA. FOR NOW...WL HANG ONTO
CLDNS LNGR THAN IN PREV FCST.

LRG AREA OF PWS NR 2...PTNTL FOR LCLLY HVY (IN SHORT DURATION)
RAINFALL...HIEST PRBLTY FOR THAT ACRS SE VA/NE NC IN SCTD T.

LO TEMPS TNGT/FRI NGT MNLY IN THE 60S. HI TEMPS FRI FM THE
U60S/ARND 70 N...U70S SE...THEN FM THE M70S TO ARND 80 ACRS FA ON
SAT.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
GOING WITH COMBINATION OF 00Z ECMWF/12Z GFS FOR THE EXTENDED PERIOD.
GENERALLY DRY AND MILD/VRY WRM WX EXPECTED FOR SAT NGT THRU SUN NGT
WITH JUST A SLGT CHC OF A SHRA OR TSRA SUN AFTN/NGT...MAINLY ACRS
EXTRM NRN CNTIES...DUE TO APPROACHING FRNTL BDNRY FM THE N. BETTER
CHCS FOR SHRAS OR TSRAS WILL COME MON NGT THRU WED...AS A PRE-FRNTL
TROF SETS UP ACRS THE AREA FOLLOWED BY A COLD FRNT PUSHING THRU THE
REGION LATE TUE THRU WED.

MAX TEMPS WILL GENERALLY BE IN THE MID 80S TO NR 90 SUN...MON AND
TUE...AND IN THE UPR 70S TO MID 80S WED. MIN TEMPS WILL BE IN THE
UPR 50S TO UPR 60S SUN MORNG...AND RANGE FM THE MID 60S TO NR 70
MON...TUE AND WED MORNGS.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
A COLD FRONT OVER SOUTH CENTRAL VA WILL CONTINUE TO DRIFT SOUTH
THIS AFTERNOON AND EVENING. SCT SHRAS AND ISLTD TSRAS ARE STARTING
TO DEVELOP ALONG AND NEAR THE BNDRY EARLY THIS AFTERNOON. KEPT CB
IN FOR SITES ALONG AND S OF BNDRY (ORF/PHF/ECG) UNTIL SUNSET.
LIFR/IFR CONDS EXPECTED OVERNIGHT DUE TO LOW CIGS AS THE
ATMOSPHERE BECOMES SATURATED. THESE CONDITIONS WILL SLOWLY LIFT LATE
FRI MORNING INTO FRI AFTERNOON.

THE FRONT MOVES S OF THE AREA FOR THE WEEKEND WITH VFR AND DRY
CONDS EXP ACRS THE AREA. A FRONT WILL APPROACH THE AREA FROM THE N
ON MON WILL A SLGT CHC OF RA DVLPG.

&&

.MARINE...
FRNTL BNDRY DROPS S OVER THE WATERS EARLY TODAY...THEN STALLS OVR
NRN NC LATER LATER TODAY THRU FRI. LO PRES WILL TRACK NE ALNG THE
FRNT UP THE CST THU NGT THRU FRI NGT. WAVE WATCH HAS BEEN INDICATING
FOR THE PAST SEVERAL RUNS THAT SEAS WILL INCREASE TO SCA CRITERIA BY
FRI MORNING. BASED ON THIS...OPTED TO RAISE SCA FOR COASTAL WATERS
FOR FRI MORNING THRU FRI NIGHT. WINDS SHOULD REMAIN BLW SCA. WEAK HI
PRES WILL BLD OVR THE REGION AND OFF THE CST FOR SAT INTO MON.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 AM FRIDAY TO 5 AM EDT SATURDAY
     FOR ANZ650-652-654-656-658.

&&

SYNOPSIS...ALB/BKH
NEAR TERM...ALB
SHORT TERM...ALB
LONG TERM...TMG
AVIATION...AM
MARINE...SMF
Hazardous weather outlook, Jun 4, 3:06 PM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
306 PM EDT THU JUN 4 2009

VAZ081-082-084-086-089-090-099-100-051915-
PRINCE GEORGE-CHARLES CITY-GLOUCESTER-MATHEWS-SURRY-JAMES CITY-
ACCOMACK-NORTHAMPTON VA-
306 PM EDT THU JUN 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...THE EASTERN SHORE
OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FRONTAL BOUNDARY WILL STALL NEAR THE VIRGINIA NORTH CAROLINA
BORDER THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TODAY...HEAVY DOWNPOURS MAY LEAD TO LOCALIZED FLOODING IN
URBAN AREAS AND ALONG SMALL STREAMS.

LOW PRESSURE WILL TRACK NORTHEAST ALONG THE STALLED FRONT THROUGH
NORTHERN NORTH CAROLINA TONIGHT. EXPECT SHOWERS...AND THE CHANCE
OF THUNDERSTORMS. RAIN MAY BE HEAVY AT TIMES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

LOW PRESSURE WILL PUSH OFF THE COAST FRIDAY AFTERNOON. SHOWERS...AND
THE CHANCE OF THUNDERSTORMS WILL CONTINUE...ESPECIALLY INTO THE
EARLY AFTERNOON HOURS. RAIN MAY BE HEAVY AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012>017-030>032-102-VAZ079-080-087-088-091>098-051915-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-BRUNSWICK-DINWIDDIE-
GREENSVILLE-SUSSEX-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-
306 PM EDT THU JUN 4 2009

...TORNADO WATCH 327 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PENINSULA
OF SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

IN ADDITION...HEAVY DOWNPOURS MAY LEAD TO LOCALIZED FLOODING IN
URBAN AREAS AND ALONG SMALL STREAMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

LOW PRESSURE WILL PUSH OFF THE COAST FRIDAY AFTERNOON. SHOWERS...AND
THE CHANCE OF THUNDERSTORMS WILL CONTINUE...ESPECIALLY INTO THE
EARLY AFTERNOON HOURS. RAIN MAY BE HEAVY AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

ANZ650-652-654-051915-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
306 PM EDT THU JUN 4 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 5 AM EDT
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ656-658-051915-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
306 PM EDT THU JUN 4 2009

...TORNADO WATCH 327 IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 5 AM EDT
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>632-051915-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
306 PM EDT THU JUN 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE SOUTHERN CHESAPEAKE BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ633-051915-
CURRITUCK SOUND-
306 PM EDT THU JUN 4 2009

...TORNADO WATCH 327 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

MDZ021>025-051915-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
306 PM EDT THU JUN 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FRONTAL BOUNDARY WILL STALL NEAR THE VIRGINIA NORTH CAROLINA
BORDER THIS AFTERNOON. SHOWERS ARE LIKELY TODAY...WITH SCATTERED
THUNDERSTORMS POSSIBLE. HEAVY DOWNPOURS MAY LEAD TO LOCALIZED
FLOODING IN URBAN AREAS AND ALONG SMALL STREAMS.

LOW PRESSURE WILL TRACK NORTHEAST ALONG THE STALLED FRONT THROUGH
NORTHERN NORTH CAROLINA TONIGHT. EXPECT PERIODS OF RAIN...THE RAIN
MAY BE HEAVY AT TIMES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

LOW PRESSURE WILL PUSH OFF THE COAST FRIDAY AFTERNOON. PERIODS OF
RAIN ARE EXPECTED ON FRIDAY...ESPECIALLY INTO THE EARLY AFTERNOON
HOURS. RAIN MAY BE HEAVY AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ048-049-061>064-068>078-083-085-051915-
FLUVANNA-LOUISA-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-AMELIA-
POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-NEW KENT-MIDDLESEX-
306 PM EDT THU JUN 4 2009

...FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH FRIDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN
NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

IN ADDITION...SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ060-065>067-051915-
PRINCE EDWARD-MECKLENBURG-LUNENBURG-NOTTOWAY-
306 PM EDT THU JUN 4 2009

...TORNADO WATCH 327 IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH FRIDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA AND
THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

LEWITSKY

In the hours before

Local storm report, Jun 4, 10:07 AM EDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WAKEFIELD VA
1007 AM EDT THU JUN 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0254 PM     TSTM WND DMG     4 SSE EMPORIA           36.64N 77.51W
06/03/2009                   GREENSVILLE        VA   LAW ENFORCEMENT

            TREES DOWN NEAR SKIPPERS.

0322 PM     TSTM WND DMG     COMET                   36.98N 76.74W
06/03/2009                   ISLE OF WIGHT      VA   EMERGENCY MNGR

            TREES DOWN IN COMET AND MOONLIGHT. WIND GUST ESTIMATED
            50-60 MPH. HAIL 3/4 INCH.

0340 PM     HAIL             KILMARNOCK              37.71N 76.38W
06/03/2009  E1.75 INCH       LANCASTER          VA   LAW ENFORCEMENT

0353 PM     FUNNEL CLOUD     NORGE                   37.37N 76.77W
06/03/2009                   JAMES CITY         VA   FIRE DEPT/RESCUE

            3 REPORTS FROM THE SAME AREA

0400 PM     HAIL             TAPPAHANNOCK            37.92N 76.87W
06/03/2009  E1.75 INCH       ESSEX              VA   PUBLIC

            PENNY SIZE HAIL STILL FALLING AT 415 PM.

0408 PM     FUNNEL CLOUD     LIGHTFOOT               37.34N 76.75W
06/03/2009                   JAMES CITY         VA   PUBLIC

            RECEDED BACK INTO CLOUD AS IT MOVED TOWARD YORK RIVER

0415 PM     TSTM WND DMG     3 ENE NORGE             37.38N 76.71W
06/03/2009                   JAMES CITY         VA   TRAINED SPOTTER

            TREES DOWN ON RIVERVIEW ROAD

0420 PM     TSTM WND DMG     CAPE CHARLES            37.27N 76.01W
06/03/2009                   NORTHAMPTON        VA   LAW ENFORCEMENT

            TREES DOWN ON PLUM STREET AND ALSO ROBIN RD IN CHERITON
            AREA

0424 PM     TSTM WND GST     4 SW NEW POINT COMFORT  37.26N 76.33W
06/03/2009  M39.00 MPH       XXX                XX   BUOY

            NDBC STATION YKRV2...G33KT

0455 PM     TSTM WND DMG     SOUTH MILLS             36.45N 76.33W
06/03/2009                   CAMDEN             NC   PUBLIC

            LARGE PLAYSET MOVED 50 FT AND BROKE APART

0456 PM     TSTM WND DMG     SOUTH MILLS             36.45N 76.33W
06/03/2009                   CAMDEN             NC   PUBLIC

            CAMPER SHELL BLOWN OVER AND DAMAGED FENCE...6 INCH APPLE
            TREE BLOWN OVER

0500 PM     HAIL             CAPE CHARLES            37.27N 76.01W
06/03/2009  E0.75 INCH       NORTHAMPTON        VA   TRAINED SPOTTER

0600 PM     HAIL             3 SE SALISBURY          38.34N 75.55W
06/03/2009  E0.75 INCH       WICOMICO           MD   TRAINED SPOTTER

            VICINITY OF SNOW HILL AND JOHNSON RD

0605 PM     HAIL             2 E BIVALVE             38.31N 75.85W
06/03/2009  E0.88 INCH       WICOMICO           MD   LAW ENFORCEMENT

0610 PM     HAIL             5 NE STUDLEY            37.73N 77.23W
06/03/2009  E0.88 INCH       KING WILLIAM       VA   TRAINED SPOTTER

0612 PM     HAIL             2 N PARSONSBURG         38.42N 75.47W
06/03/2009  E0.88 INCH       WICOMICO           MD   LAW ENFORCEMENT

0616 PM     HAIL             GREAT BRIDGE            36.71N 76.24W
06/03/2009  E0.75 INCH       CITY OF CHESAPEAKE VA   AMATEUR RADIO

0616 PM     HAIL             5 N MECHANICSVILLE      37.70N 77.36W
06/03/2009  E1.75 INCH       HANOVER            VA   PUBLIC

0616 PM     HAIL             5 N MECHANICSVILLE      37.70N 77.36W
06/03/2009  E0.75 INCH       HANOVER            VA   PUBLIC

0620 PM     HAIL             GLEN ALLEN              37.66N 77.48W
06/03/2009  E1.75 INCH       HENRICO            VA   PUBLIC

            PING PONG TO GOLFBALL HAIL

0620 PM     HAIL             1 N ATLEE               37.67N 77.41W
06/03/2009  E0.75 INCH       HANOVER            VA   PUBLIC

0620 PM     HAIL             4 N MECHANICSVILLE      37.69N 77.36W
06/03/2009  E0.75 INCH       HANOVER            VA   LAW ENFORCEMENT

            10346 TARLTON DR

0620 PM     HAIL             5 S ASHLAND             37.69N 77.48W
06/03/2009  E1.00 INCH       HANOVER            VA   PUBLIC

0630 PM     HAIL             2 N ATLEE               37.69N 77.41W
06/03/2009  E1.75 INCH       HANOVER            VA   PUBLIC

            11021 MILESTONE DR

0634 PM     HAIL             3 S HANOVER             37.72N 77.37W
06/03/2009  E1.00 INCH       HANOVER            VA   PUBLIC

            301 AND PEAKS RD

0634 PM     HAIL             2 E SHORT PUMP          37.65N 77.57W
06/03/2009  E1.50 INCH       HENRICO            VA   PUBLIC

            I-64 AND GASKINS RD.

0635 PM     HAIL             SHORT PUMP              37.65N 77.61W
06/03/2009  E0.75 INCH       HENRICO            VA   EMERGENCY MNGR

            GAYTON RD AND PUMP RD AND PENNY SIZE HAUL AT 10816
            BREWINGTON RD

0640 PM     HAIL             1 E SHORT PUMP          37.65N 77.59W
06/03/2009  E1.25 INCH       HENRICO            VA   TRAINED SPOTTER

0643 PM     HAIL             1 E SHORT PUMP          37.65N 77.59W
06/03/2009  E0.88 INCH       HENRICO            VA   PUBLIC

            INNSBROOK AREA

0644 PM     HAIL             1 W GLEN ALLEN          37.66N 77.50W
06/03/2009  E1.75 INCH       HENRICO            VA   PUBLIC

            HAIL BROKE WINDSHIELD IN INNSBROOK AREA.

0645 PM     HAIL             3 NE CORBIN             38.23N 77.35W
06/03/2009  E1.00 INCH       CAROLINE           VA   PUBLIC

            QUARTER SIZE HAIL RT. 17 AND MARYTON RD.

0645 PM     HAIL             2 E MANAKIN             37.60N 77.67W
06/03/2009  E0.75 INCH       GOOCHLAND          VA   PUBLIC

            PEA TO PENNY SIZE HAIL JUST EAST OF RT. 288 AND PATTERSON
            RD.

0646 PM     TSTM WND DMG     ASHCAKE                 37.69N 77.40W
06/03/2009                   HANOVER            VA   PUBLIC

            TREES DOWN...ALSO NICKEL SIZE HAIL

0648 PM     HAIL             1 N CHESTERFIELD        37.39N 77.51W
06/03/2009  E0.88 INCH       CHESTERFIELD       VA   PUBLIC

            PENNY SIZE HAIL AND FEW LIMBS DOWN AT IRON BRIDGE ROAD
            AND RT. 288

0649 PM     HAIL             3 E SHORT PUMP          37.65N 77.55W
06/03/2009  E1.00 INCH       HENRICO            VA   TRAINED SPOTTER

            QUARTER SIZE HAIL ON BROAD STREET AND COX ROAD.

0650 PM     HAIL             2 S SUBLETTS            37.56N 77.75W
06/03/2009  E0.88 INCH       POWHATAN           VA   PUBLIC

0650 PM     HAIL             GLEN ALLEN              37.66N 77.48W
06/03/2009  E1.75 INCH       HENRICO            VA   TRAINED SPOTTER

0655 PM     HAIL             5 W CHESTER             37.35N 77.53W
06/03/2009  E1.00 INCH       CHESTERFIELD       VA   PUBLIC

0655 PM     HAIL             1 W CHESTER             37.35N 77.45W
06/03/2009  E0.75 INCH       CHESTERFIELD       VA   PUBLIC

0656 PM     HAIL             DOWNTOWN RICHMOND       37.53N 77.47W
06/03/2009  E0.88 INCH       CITY OF RICHMOND   VA   PUBLIC

0700 PM     HAIL             3 E COLONIAL HEIGHTS    37.26N 77.34W
06/03/2009  E1.00 INCH       PRINCE GEORGE      VA   PUBLIC

0710 PM     TSTM WND DMG     SHORT PUMP              37.65N 77.61W
06/03/2009                   HENRICO            VA   PUBLIC

            LARGE TREE DOWN ACROSS ROAD

0728 PM     HAIL             TABSCOTT                37.86N 78.06W
06/03/2009  E0.88 INCH       GOOCHLAND          VA   AMATEUR RADIO

            NICKEL HAIL SOUTH OF RT. 250 ON RT. 605.

0730 PM     HAIL             4 W HADENSVILLE         37.83N 78.07W
06/03/2009  E0.75 INCH       GOOCHLAND          VA   TRAINED SPOTTER

            RTE 605 4 MILES SOUTH OF RTE 250

0735 PM     TSTM WND DMG     4 SE MINERAL            37.97N 77.85W
06/03/2009                   LOUISA             VA   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN THE SOUTHEAST PART OF THE COUNTY.

0753 PM     HAIL             2 W ASHLAND             37.76N 77.51W
06/03/2009  E0.88 INCH       HANOVER            VA   PUBLIC

0800 PM     FLASH FLOOD      SANDSTON                37.52N 77.28W
06/03/2009                   HENRICO            VA   PUBLIC

            UP TO 1 FOOT OF WATER COVERING PARTS OF DARBYTOWN
            MONICHAN AND CHARLES CITY ROADS.

0830 PM     FLASH FLOOD      ASHLAND                 37.76N 77.48W
06/03/2009                   HANOVER            VA   LAW ENFORCEMENT

            SEVERAL BUSINESSES FLOODED

&&

HURLEY
Local storm report, Jun 4, 12:50 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1250 PM EDT THU JUN 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     HAMPTON                 37.05N 76.29W
06/03/2009                   CITY OF HAMPTON    VA   TRAINED SPOTTER

            LARGE TREE DOWN ON CONVENTION DRIVE. ALSO NUMEROUS LARGE
            TREE LIMBS DOWN AT THE INTERSECTION OF MURRAY AVE AND
            BUSH STREET

&&

LEWITSKY
Local storm report, Jun 4, 2:10 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
210 PM EDT THU JUN 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     MONTPELIER              37.81N 77.68W
06/03/2009                   HANOVER            VA   EMERGENCY MNGR

            SEVERAL TREES DOWN ACROSS WESTERN PORTION OF COUNTY.

&&

WSAMMLER
Special weather statement, Jun 4, 2:13 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
213 PM EDT THU JUN 4 2009

VAZ065-041930-
MECKLENBURG VA-
213 PM EDT THU JUN 4 2009

...STRONG THUNDERSTORM MOVING INTO MECKLENBURG COUNTY...

AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTH CENTRAL HALIFAX COUNTY...OR ABOUT OVER
VIRGILINA...MOVING NORTHEAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL
BE NEAR NELSON AT 230 PM EDT...BUFFALO JUNCTION...AND...BUFFALO
SPRINGS AT 250 PM EDT...CLARKSVILLE AT 305 PM EDT...FINCHLEY AT 325
PM EDT...SKIPWITH AT 330 PM EDT.

WIND GUSTS TO 40 MPH...SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT BRIEF HEAVY DOWNPOURS...AND FREQUENT CLOUD TO GROUND
LIGHTNING IN THE PATH OF THIS STORM. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THIS STORM REACHES YOUR AREA. REMAIN INDOORS UNTIL THE STORM
HAS PASSED.

RAINFALL RATES OF ONE INCH PER HOUR WILL CAUSE PONDING OF WATER ON
ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.

GINGRICH
Special weather statement, Jun 4, 2:30 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
230 PM EDT THU JUN 4 2009

VAZ066-067-079-080-041945-
BRUNSWICK VA-DINWIDDIE VA-LUNENBURG VA-NOTTOWAY VA-
230 PM EDT THU JUN 4 2009

...CLUSTER OF STRONG THUNDERSTORMS MOVING THROUGH SOUTH CENTRAL
VIRGINIA...

AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER VICTORIA...MOVING EAST AT 15 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR KENBRIDGE AT 240 PM EDT...KENBRIDGE
AT 245 PM EDT...LAFOON CORNER AT 250 PM EDT...MURDOCKS AT 305 PM
EDT...IRBY AT 310 PM EDT...BLACKSTONE AT 320 PM EDT.

WIND GUSTS TO 40 MPH...SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
EXPECT BRIEF HEAVY DOWNPOURS...AND FREQUENT CLOUD TO GROUND
LIGHTNING IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

RAINFALL RATES OF ONE INCH PER HOUR WILL CAUSE PONDING OF WATER ON
ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.

GINGRICH
Special weather statement, Jun 4, 2:36 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
236 PM EDT THU JUN 4 2009

VAZ093-095>098-041930-
CHESAPEAKE VA-ISLE OF WIGHT VA-NORFOLK/PORTSMOUTH VA-SUFFOLK
VA-VIRGINIA BEACH VA-
236 PM EDT THU JUN 4 2009

...STRONG THUNDERSTORM MOVING THROUGH SOUTHEAST VIRGINIA...

AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DOWNTOWN SUFFOLK...MOVING EAST AT 15 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR MAGNOLIA AT 245 PM EDT...WILROY
AT 250 PM EDT...DRIVER AT 255 PM EDT...DEANES AT 310 PM EDT...
HUNTERSVILLE AT 315 PM EDT...WESTERN BRANCH AT 320 PM EDT.

WIND GUSTS UP TO 50 MPH...SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT BRIEF HEAVY DOWNPOURS...AND FREQUENT CLOUD TO GROUND
LIGHTNING IN THE PATH OF THIS STORM. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THIS STORM REACHES YOUR AREA. REMAIN INDOORS UNTIL THE STORM
HAS PASSED.

RAINFALL RATES OF ONE INCH PER HOUR WILL CAUSE PONDING OF WATER ON
ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.

GINGRICH

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 3:41 AM EDTSmall Craft AdvisoryAKQ57 hr
Jun 4, 2:58 PM EDTFlood WatchAKQAmelia, Caroline, Cumberland, Fluvanna, Goochland, Lancaster and 10 more19 hr
Jun 4, 3:30 PM EDTSevere Thunderstorm WarningAKQSouthampton, Sussex34 min
Jun 4, 5:35 PM EDTAreal Flood AdvisoryAKQLunenburg, Mecklenburg115 min
Jun 4, 5:51 PM EDTFlash Flood WarningAKQMecklenburg114 min
Jun 4, 6:58 PM EDTSmall Craft AdvisoryAKQ3 hr

Nearby

Tornado Warnings in Virginia, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.